Alert archive / South Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Aberdeen, SD

January 15, 201611 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Jan 15, 2016, 3:09 AM CST for 11 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 16, 2016, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 3:09 AM CST (09:09 UTC)
In effect from
Jan 16, 2016, 12:00 AM CST
Expired
Jan 16, 2016, 6:00 PM CST
In force
18 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS43 KABR 150909
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
309 AM CST FRI JAN 15 2016

...AN ARCTIC CHILL TONIGHT...

.ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES
TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS
WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY
MORNING.

MNZ039-046-SDZ006>008-011-019>023-151830-
/O.NEW.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
309 AM CST FRI JAN 15 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  BETWEEN MIDNIGHT AND 11 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CONNELLY
6 follow-up statements
783 
WWUS43 KABR 151835
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1235 PM CST FRI JAN 15 2016

...AN ARCTIC CHILL TONIGHT...

.ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES
TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS
WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY
MORNING.

MNZ039-046-SDZ006>008-011-019>023-160245-
/O.CON.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
1235 PM CST FRI JAN 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  BETWEEN MIDNIGHT AND 11 AM SATURDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TMT
992 
WWUS43 KABR 160234 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
834 PM CST FRI JAN 15 2016

...AN ARCTIC CHILL TONIGHT...

.ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES
TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS
WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY
MORNING.

MNZ039-046-SDZ006>008-011-019>023-161045-
/O.CON.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
834 PM CST FRI JAN 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MOHR
091 
WWUS43 KABR 160855
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
255 AM CST SAT JAN 16 2016


...ARCTIC CHILL CONTINUES INTO SUNDAY...

.ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. COLDEST
WIND CHILL VALUES THIS MORNING WILL BE OVER THE COTEAU AND INTO
WESTERN MINNESOTA. MUCH COLDER TEMPERATURES ARE EXPECTED FOR THIS
EVENING AND CONTINUING INTO MID DAY SUNDAY. 

SDZ006-011-019-020-022-023-161700-
/O.CAN.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/
/O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/
BROWN-DAY-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...WEBSTER...CLARK...
WATERTOWN...CASTLEWOOD...CLEAR LAKE
255 AM CST SAT JAN 16 2016

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ039-046-SDZ007-008-021-161700-
/O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/
/O.CON.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...MILBANK
255 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO
  UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 8 AM THIS MORNING. FROSTBITE WILL OCCUR IN AS
  LITTLE AS 30 MINUTES TO EXPOSED SKIN.

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO
  BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. FROSTBITE WILL OCCUR
  IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SDZ004-005-009-010-016>018-036-037-051-161700-
/O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SPINK-HYDE-HAND-
BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...REDFIELD...HIGHMORE...MILLER...
FORT THOMPSON
255 AM CST SAT JAN 16 2016

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 40 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-015-033>035-045-048-161700-
/O.NEW.KABR.WC.Y.0004.160117T0300Z-160117T1800Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
255 AM CST SAT JAN 16 2016 /155 AM MST SAT JAN 16 2016/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 34 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CONNELLY
481 
WWUS43 KABR 161147
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
547 AM CST SAT JAN 16 2016

...ARCTIC CHILL CONTINUES INTO SUNDAY...

.ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. COLDEST
WIND CHILL VALUES THIS MORNING WILL BE OVER THE COTEAU AND INTO
WESTERN MINNESOTA. MUCH COLDER TEMPERATURES ARE EXPECTED FOR THIS
EVENING AND CONTINUING INTO MID DAY SUNDAY.

MNZ039-046-SDZ007-008-021-162000-
/O.CON.KABR.WC.W.0001.160117T0300Z-160117T1800Z/
/O.CON.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...MILBANK
547 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW 
  ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS 
  OCCURRING AROUND 8 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SDZ004>006-009>011-016>020-022-023-036-037-051-162000-
/O.CON.KABR.WC.W.0001.160117T0300Z-160117T1800Z/
CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-
CLARK-CODINGTON-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER...
FORT THOMPSON
547 AM CST SAT JAN 16 2016

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 40 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 5 AM SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-015-033>035-045-048-162000-
/O.CON.KABR.WC.Y.0004.160117T0300Z-160117T1800Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
547 AM CST SAT JAN 16 2016 /447 AM MST SAT JAN 16 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 34 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 6 AM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
678 
WWUS43 KABR 161751
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1151 AM CST SAT JAN 16 2016

...ARCTIC CHILL CONTINUES INTO SUNDAY...

.ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. THE
COLDEST WIND CHILL VALUES WILL SET IN THIS EVENING AND PERSIST
THROUGH SUNDAY MORNING.

SDZ005-006-010-011-170200-
/O.EXB.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/
/O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/
MCPHERSON-BROWN-EDMUNDS-DAY-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...WEBSTER
1151 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  UNTIL 6 PM THIS EVENING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY.

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MNZ039-046-SDZ007-008-021-170200-
/O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/
/O.EXT.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...MILBANK
1151 AM CST SAT JAN 16 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  UNTIL 6 PM THIS EVENING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SDZ004-009-016>020-022-023-036-037-051-170200-
/O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/
CAMPBELL-WALWORTH-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
1151 AM CST SAT JAN 16 2016

...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY.

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-015-033>035-045-048-170200-
/O.EXT.KABR.WC.Y.0004.160117T0000Z-160117T1800Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
1151 AM CST SAT JAN 16 2016 /1051 AM MST SAT JAN 16 2016/

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TMT
044 
WWUS43 KABR 170013 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
613 PM CST SAT JAN 16 2016

...ARCTIC CHILL CONTINUES INTO SUNDAY...

.ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. THE
COLDEST WIND CHILL VALUES WILL BE THIS EVENING THROUGH SUNDAY
MORNING.

MNZ039-046-SDZ005>008-010-011-021-171015-
/O.EXP.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/
/O.CON.KABR.WC.W.0001.000000T0000Z-160117T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...MILBANK
613 PM CST SAT JAN 16 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO
  THROUGH NOON CST SUNDAY. 

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

SDZ004-009-016>020-022-023-036-037-051-171015-
/O.CON.KABR.WC.W.0001.000000T0000Z-160117T1800Z/
CAMPBELL-WALWORTH-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
613 PM CST SAT JAN 16 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO
  THROUGH NOON CST SUNDAY.

* THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 10 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST
BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

SDZ003-015-033>035-045-048-171015-
/O.CON.KABR.WC.Y.0004.000000T0000Z-160117T1800Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
613 PM CST SAT JAN 16 2016 /513 PM MST SAT JAN 16 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO
  THROUGH SUNDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MOHR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:09 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 15, 3:09 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
309 AM CST FRI JAN 15 2016

.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 305 AM CST FRI JAN 15 2016

NOT MUCH CHANGE OVERALL WITH THE TEMPERATURE FORECAST OVER THE NEXT
48 HOURS. 925MB TEMPERATURES WILL BE FALLING THROUGH MID DAY BEFORE
LEVELING OFF...WITH READINGS -26C TO -17C AND A MIX OF CLOUD COVER
WITH A FEW POCKETS OF FLURRIES AS TEMPERATURES SKIRT THE LOW END OF
THE DENDRITIC GROWTH ZONE. THUS...EXPECT TEMPERATURES WILL BE MORE
OR LESS LEVEL THROUGH THE DAY. SKY COVER AND ISOLATED FLURRIES ARE
PROBABLY GOING TO STICK AROUND OVERNIGHT AS WELL...WITH A
REINFORCING SURGE IN ARCTIC AIR AFTER MIDNIGHT. THIS WILL KEEP A
BREEZE GOING INTO SATURDAY MORNING AND THUS THE WIND CHILL ADVISORY.
WE WILL SEE THE LEFT EXIT REGION OF A 150KT JET STREAK AHEAD OF AN
UPPER LOW DRIFTING SOUTH OUT OF CANADA. THIS WILL ASSIST IN
GENERATING SOME LIGHT SNOW ACROSS WESTERN AND SOUTHERN COUNTIES.

THE CORE OF COLDEST AIR MOVES OVER NORTHEAST SOUTH DAKOTA SUNDAY AM
WITH 850MB TEMPERATURES DOWN TO -25C AND 925MB READINGS AS LOW AS
-28C...BETWEEN 1 AND 2 STANDARD DEVIATIONS BELOW CLIMO.

.LONG TERM...(SUNDAY EVENING THROUGH THURSDAY)
ISSUED AT 305 AM CST FRI JAN 15 2016

FAIRLY STRONG HIGH PRESSURE WILL BE OVER THE AREA WHEN THE LONG TERM
PERIOD BEGINS...WITH ANOTHER NIGHT OF VERY COLD TEMPERATURES
EXPECTED SUNDAY NIGHT. THE HIGH WILL MOVE VERY SLOWLY EASTWARD
SUNDAY NIGHT AND MONDAY...WITH THE COLD TEMPERATURES CONTINUING INTO
MONDAY AND MONDAY NIGHT. A WEAK LOW PRESSURE SYSTEM WILL BRING LIGHT
SNOW CHANCES TO THE AREA MONDAY NIGHT INTO TUESDAY BEFORE HIGH
PRESSURE DROPS BACK OVER THE REGION...KEEPING CONDITIONS COLD AND
DRY.

LOWS ON SUNDAY NIGHT WILL BE IN THE 10 BELOW TO 20 BELOW ZERO
RANGE...WITH WIND CHILLS GENERALLY IN THE 20 BELOW TO 30 BELOW ZERO
RANGE. TEMPERATURE RECOVERY ON MONDAY WILL SEE HIGHS MAINLY IN THE
SINGLE DIGITS...WITH ALL BUT THE WEST RIVER AREAS SEEING SUBZERO
LOWS AGAIN MONDAY NIGHT. WILL THEN SEE JUST A SLIGHT WARMING TREND
THROUGH THE REST OF THE PERIOD...WITH HIGHS MAINLY IN THE TEENS TO
LOWER 20S TUESDAY AND WEDNESDAY...AND IN THE 20S ON THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1130 PM CST THU JAN 14 2016

MVFR CEILINGS ARE EXPECTED TO HOLD IN AT PIR AND MBG THROUGH THE TAF
PERIOD WHILE THE CEILINGS AT ABR AND ATY ARE EXPECTED TO BECOME VFR.
SURFACE HIGH PRESSURE BUILDING IN WILL BRING LESS WIND TONIGHT AND
FRIDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
     SDZ006>008-011-019>023.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
     MNZ039-046.

&&

SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...MOHR
Hazardous weather outlook, Jan 14, 3:40 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
340 AM CST THU JAN 14 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
340 AM CST THU JAN 14 2016 /240 AM MST THU JAN 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND CONTINUE
SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. POOR VISIBILITY
COULD BECOME AND ISSUE THIS EVENING/OVERNIGHT AS SNOWFALL BEHIND
THIS FRONT COMBINES WITH WIND GUSTS UPWARDS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO 10 BELOW
SATURDAY MORNING WITH WIND CHILL VALUES FROM 15 BELOW TO 30 BELOW.
HIGHS SATURDAY ARE EXPECTED TO REMAIN BELOW ZERO FOR MUCH OF THE
REGION...WITH READINGS SUNDAY MORNING FALLING TO MINUS 10 TO
MINUS 20 DEGREES. LOWEST WIND CHILL VALUES SUNDAY MORNING ARE
EXPECTED TO BE BETWEEN MINUS 20 AND MINUS 40 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

In the hours before

Local storm report, Jan 14, 9:32 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CST THU JAN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             ABERDEEN                45.47N  98.48W
01/14/2016  M1.0 INCH        BROWN              SD   NWS OFFICE

            SNOW HAS ENDED AS OF 9 PM...TOTAL SNOWFALL

&&

EVENT NUMBER ABR1600004

VIPOND

Nearby

Wind Chill Advisories in South Dakota, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.